Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 70, NWS Shreveport, LA

April 18, 2016McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at Apr 18, 2016, 10:29 AM CDT for McCurtain County, Oklahoma. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2016, 10:29 AM CDT (15:29 UTC)
Expired
Apr 19, 2016, 8:12 AM CDT
In force
22 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Glover River at Glover (GLOO2).

Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07337900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

776 
WGUS44 KSHV 181529
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 AM CDT MON APR 18 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

OKC089-191312-
/O.NEW.KSHV.FL.W.0070.160418T1529Z-160419T1312Z/
/GLOO2.1.ER.160418T1519Z.160418T1800Z.160418T1912Z.NO/
1029 AM CDT MON APR 18 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Glover River At Glover, Oklahoma.
* until Tuesday morning...or until the warning is cancelled.
* At 930 AM Monday the stage was 15.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 16 feet. 
* Forecast...Rise above flood stage late this Monday morning and
  continue to rise to near 17.0 feet this Monday afternoon. The
  river will fall below flood stage late this Monday afternoon.

&&

LAT...LON 3431 9498 3430 9487 3410 9488 3402 9494 3403 9497

$$

VIII.
1 follow-up statement
592 
WGUS84 KSHV 191121
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT TUE APR 19 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

OKC089-191151-
/O.CAN.KSHV.FL.W.0070.000000T0000Z-160419T1312Z/
/GLOO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
621 AM CDT TUE APR 19 2016

The flood warning is cancelled for
  the Glover River At Glover, Oklahoma.
* At  5:30 AM Tuesday The stage was 8.3 feet. 
* Flood stage is 16 feet. 
* Forecast...The river crested below flood stage at 15.8 feet
  during Monday morning.  The river will fall to 6.9 feet by
  Wednesday morning.


$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 5:54 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 18, 5:54 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 AM CDT MON APR 18 2016

.AVIATION...
LARGE AREA OF CONVECTION SLOWLY SHIFTING EASTWARD ACROSS THE AREA.
LEADING EDGE HAS JUST MOVED ACROSS KTXK AND KSHV....WITH
WIDESPREAD SHRA AND OCNL TSTMS ACROSS NE TX. STG STORMS REMAINING
OVER SE TX...JUST SOUTH OF KLFK TERMINAL. BREAK IN CONVECTION
POSSIBLE THIS AFTN...FILLING BACK IN OVERNIGHT. MOSTLY MVFR CIGS
EXCEPT VFR NEXT FEW HOURS AT KMLU AND KELD BEFORE PRECIP REACHES
THE AREA. SE WINDS NEAR 10 KTS...WITH OCNL VRBL WIND
DIRECTIONS./VII/.

&&

.PREV DISCUSSION... /ISSUED 207 AM CDT MON APR 18 2016/

DISCUSSION...
MODERATE TO HEAVY RAINFALL CONTINUES ACROSS EAST TEXAS THIS
MORNING WITH RAINFALL TOTALS AVERAGING BETWEEN 1 TO 3 INCHES
THUS FAR. MAIN CONCERN FOR THIS FORECAST CYCLE ARE RAINFALL
TOTALS THROUGH THE NEXT THREE DAYS. GFS MODEL HAS SHIFTED TO A
WETTER SOLUTION WITH FORECAST RAINFALL TOTALS INCREASING TO AROUND
4 TO 5 INCHES ACROSS PORTIONS OF EAST TEXAS WITH AN AXIS IS OF 3
TO 4 INCHES EXTENDING ALONG INTERSTATE 20 FROM SHREVEPORT TO
RUSTON. WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR AREAS
CURRENTLY EXPERIENCING RAINFALL. WATCH TO INCLUDE SOUTHEAST
OKLAHOMA...ALL OF EAST TEXAS AND ADJACENT PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA THROUGH TUESDAY MORNING. SHOULD
THE GFS SOLUTION BECOME REALIZED...FLASH FLOOD WATCH WILL LIKELY
BE EXTENDED EASTWARD.

PERIODS OF RAINFALL TO CONTINUE THROUGH THURSDAY AS UPPER-LEVEL
LOW ACROSS THE ROCKIES REMAINS NEARLY STATIONARY. LOW TO SHIFT
EAST TO THE GREAT LAKES ON WEDNESDAY INTO WEDNESDAY NIGHT WITH
A WEAK FRONTAL BOUNDARY FORECAST TO SHIFT DRIFT SOUTH ACROSS THE
FOUR STATE REGION ON THURSDAY...ALLOWING RAINFALL TO END FROM THE
NORTHWEST AS HIGH PRESSURE REBUILDS BEHIND THE FRONT.

DRY CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE FORECAST
PERIOD AS UPPER-LEVEL RIDGE BUILDS ACROSS THE REGION LATE IN THE
WORK WEEK. OTHERWISE...TEMPERATURES TO RANGE FROM HIGHS IN THE
UPPER 70S TO LOWS IN THE LOWER 60S THROUGH LATE IN THE WORK WEEK
WITH HIGHS FORECAST TO CLIMB INTO THE 80S DURING THE WEEKEND.
/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  63  75  64 /  90  80  80  50
MLU  77  60  75  63 /  30  40  60  50
DEQ  70  62  71  61 /  90  80  80  60
TXK  72  63  73  62 /  90  80  80  60
ELD  74  60  74  63 /  70  70  80  60
TYR  72  65  74  64 /  90  80  80  50
GGG  72  64  74  63 /  90  80  80  50
LFK  74  66  75  65 /  90  80  70  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059-060-
     070-071.

LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001-002-010-017.

OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Apr 18, 5:47 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 AM CDT MON APR 18 2016

ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
547 AM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING. AN
UPPER-LEVEL STORM SYSTEM CONTINUES TO DRAW GULF OF MEXICO
AND EASTERN PACIFIC MOISTURE INTO THE REGION. WIDESPREAD SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGHOUT MUCH OF THE DAY. RAINFALL
COULD BE HEAVY AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE WORK WEEK. ADDITIONAL RAINFALL AMOUNTS MAY
LEAD TO FLASH FLOODING FOR THE EARLY PART OF THE WEEK.
ADDITIONALLY...SOME STORMS COULD BE SEVERE ON WEDNESDAY INTO
WEDNESDAY NIGHT AHEAD OF A COLD FRONT. OTHERWISE...HIGH PRESSURE
BUILDING BEHIND A COLD FRONT WILL ALLOW FOR DRIER CONDITIONS
LATE IN THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ061-072-073-LAZ003>006-011>014-018>022-191100-
NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-
547 AM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM CONTINUES TO DRAW GULF OF MEXICO
AND EASTERN PACIFIC MOISTURE INTO THE REGION. LOCALLY HEAVY RAIN
MAY BE POSSIBLE AS RAINFALL INCREASES IN COVERAGE TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH MUCH OF THE WORK WEEK. SOME STRONG THUNDERSTORMS
MAY BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE
BUILDING BEHIND A COLD FRONT ON THURSDAY WILL ALLOW FOR DRIER
CONDITIONS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 1:54 AM CDTFlash Flood WatchSHVMcCurtain26 hr
Apr 18, 10:34 AM CDTRiver Flood WarningSHVMcCurtain3 days
Apr 18, 10:34 AM CDTRiver Flood WarningSHVMcCurtain69 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.